Alert archive / Connecticut / Flash Flood Warnings in 2009

Flash Flood Warning 3, NWS New York, NY

May 24, 2009Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this flash flood warning at May 24, 2009, 7:52 AM EDT for Naugatuck Valley Planning Region, Connecticut. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2009, 7:52 AM EDT (11:52 UTC)
Expired
May 24, 2009, 8:32 AM EDT
In force
40 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

County Naugatuck Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 64 km from the middle of the area, began a volume at 11:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 11.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2009-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2009-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 241152
FFWOKX
CTC009-241315-
/O.NEW.KOKX.FF.W.0003.090524T1152Z-090524T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
752 AM EDT SUN MAY 24 2009

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 915 AM EDT...

* AT 749 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. RAINFALL 
RATES OF 1 TO 2 INCHES PER HOUR HAS BEEN RECORDED...AND THIS STORM 
IS MOVING SLOWLY EAST. HEAVY RAIN IS EXPECTED TO CONTINUE OVER THE 
NEXT HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON
NY.

&&

LAT...LON 4146 7314 4150 7289 4136 7286 4135 7310

$$

MPS
1 follow-up statement
000 
WGUS71 KOKX 241232
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
832 AM EDT SUN MAY 24 2009

CTC009-241240-
/O.CAN.KOKX.FF.W.0003.000000T0000Z-090524T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW HAVEN CT-
832 AM EDT SUN MAY 24 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL NEW HAVEN
COUNTY...

AT 830 AM EDT THE THUNDERSTORM THAT PRODUCE AROUND 2 INCHES OF 
RAINFALL HAS MOVED OUT OF THE WARNING AREA. NO ADDITIONAL RAINFALL 
IS EXPECTED AND NO FLASH FLOODING HAS BEEN REPORTED OR IS EXPECTED 
AT THIS TIME. THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 4146 7314 4150 7289 4136 7286 4135 7310

$$

MET

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at May 24, 3:33 AM EDT, 4 hours 19 minutes earlier.

Area forecast discussion, May 24, 3:33 AM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
333 AM EDT SUN MAY 24 2009

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION LATER TODAY BEFORE
BECOMING NEARLY STATIONARY ALONG THE MID-ATLANTIC STATES LATE
TONIGHT. HIGH PRESSURE BUILDS INTO EASTERN CANADA ON MONDAY BEFORE
MOVING OFFSHORE MONDAY NIGHT. THE FRONT RETURNS BACK NORTH AS A
WARM FRONT LATE TUESDAY...THEN A SERIES OF SYSTEMS WILL MOVE
ACROSS THE REGION THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ACTIVE WEATHER ON TAP FOR TODAY.

WARM FRONT IS HARD TO FIND ON SFC MAP DUE TO NEARLY CALM WINDS AND
NOT MUCH DIFFERENCE IN TEMPS AHEAD OF AND BEHIND THE FRONT.
DEWPOINT SPREAD APPEARS TO INDICATE THAT WARM FRONT...OR WHATEVER
IS LEFT OF IT...IS THROUGH SOUTHERN CT AND MOST OF THE LOWER
HUDSON VALLEY. WITH WIDESPREAD ONSHORE FLOW...FOG IS PRETTY MUCH
OVERSPREADING MUCH OF THE CWA. DENSE FOG ADVISORY IS NOT
NEEDED...AS VSBY ON LONG ISLAND DROPPED TO 1/4 MILE (AND NOT
BELOW)...AND VSBY HAS EVEN BEGUN TO RISE OVER THE LAST HOUR OR SO.
WILL CARRY AREAS OF FOG FOR COASTAL AREAS THROUGH THE MORNING
HOURS...AND PATCHY FOG ELSEWHERE. WITH TEMPS QUICKLY WARMING INTO
THE 60S WITH MORNING SUN...FOG SHOULD BURN OFF.

SOME SPORADIC SHOWERS MAY DEVELOP THROUGH THIS MORNING...POSSIBLY
PRODUCING A RUMBLE OF THUNDER AS ATMOSPHERE IS FAIRLY UNSTABLE.
COLD FRONT THEN MOVES INTO EASTERN PA BY AFTERNOON. WITH SURGE OF
WAA AND DAYTIME HEATING WARMING TEMPS UP INTO THE UPPER 70S AND
LOWER 80S THROUGHOUT THE CWA...ATMOSPHERE BECOMES EVEN MORE
UNSTABLE. THE LIFTED INDEX WILL RANGE FROM -3C TO -4C BASED ON
LATEST NAM AND GFS GUIDANCE. MUCAPE VALUES ARE ALSO QUITE
HIGH...BUT THE GFS SEEMS UNREASONABLY HIGH...WITH VALUES OVER 4000
J/KG ACROSS THE WESTERN LOWER HUDSON VALLEY. THINK NAM HAS A
BETTER HANDLE ON IT...BUT VALUES ARE STILL BETWEEN 2000-3000 J/KG
IN THE WESTERN LOWER HUDSON VALLEY. ELSEWHERE...MUCAPE VALUES
RANGE FROM 800-1200 J/KG. SO WITH LOW LIS...HIGH CAPE...SFC
DEWPOINTS CLIMBING INTO THE LOWER 60S AND AN APPROACHING COLD
FRONT...WILL EXPECT A FAIRLY ACTIVE AFTERNOON ACROSS THE CWA.

WILL CONTINUE TO CARRY LIKELY POPS...AS AREAL COVERAGE WILL NOT
ENCOMPASS THE ENTIRE CWA...BUT THOSE THAT DO GET STORMS WILL MOST
LIKELY GET SOME PRETTY STRONG STORMS. NAM SOUNDING SHOWING
INVERTED-V PATTERN WITH SOME DRYING ALOFT. PWATS ARE AROUND 1.5
AS WELL. WITH COLD POOL ALOFT ALSO OVERSPREADING THE AREA...WILL
EXPECT A VIL OF THE DAY FROM 40-45. WILL CARRY ENHANCED WORDING
FOR THUNDERSTORMS...MENTIONING POSSIBILITY OF HEAVY RAIN/GUSTY
WINDS AND SMALL HAIL. WOULD NOT BE SURPRISED IF A FEW STORMS WENT
SEVERE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
SHOWERS CONTINUE THROUGH THIS EVENING...AND WITH LOSS OF DAYTIME
HEATING...THINK THREAT FOR THUNDER WILL END AFTER MIDNIGHT. FRONT
SHOULD BE THROUGH THE REGION BY DAYBREAK MON...AND ANY SHOWERS
WILL END BY THEN.

HIGH PRES BUILDS ACROSS EASTERN CANADA...WITH THE BASE OF THE HIGH
NOSING DOWN INTO THE EASTERN THIRD OF THE CWA MON NIGHT. EASTERLY
FLOW SETS UP ON TUE...AND ALTHOUGH TEMPS WILL BE SLIGHTLY COOLER
MON THAN TODAY...TEMPS WILL BE MUCH COOLER ON TUE WITH HIGHS IN
THE UPPER 50S TO LOWER 60S. WITH ONSHORE FLOW...LOW PRES WILL
DEVELOP ALONG THE STALLED BOUNDARY SOUTH OF THE AREA. THAT PUSHES
NORTH ON TUE...AND THAT FRONT RETURNS BACK NORTH AS A WARM FRONT
TUE NIGHT. ANOTHER WAVE THEN LIFTS THROUGH THE REGION ON WED. WILL
CARRY HIGH-CHANCE TO LIKELY POPS TUE THROUGH WED. WITH WARM FRONT
NORTH OF THE AREA ON WED...AND TEMPS WARMING BACK UP INTO THE
70S...WILL CARRY CHANCE FOR THUNDER AS WELL.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
MODELS IN FAIRLY GOOD AGREEMENT WITH UNSETTLED WEATHER IN THE FCST
FOR THE MID WEEK AS THE UPPER LOW CURRENTLY OVER THE GULF COAST
SLOWLY LOOPS THROUGH THE MISSISSIPPI RIVER VALLEY AND THEN SHEARS
INTO THE SOUTHERN EDGE OF THE WESTERLIES TOWARDS THE REGION.
REGION APPEARS TO GET WARM SECTORED WED NIGHT THROUGH THURS NIGHT
AS BROAD LOW PRESSURE SLOWLY APPROACHES FROM THE WEST.
SHOWERY/CONVECTIVE PRECIP POSSIBLE DURING THIS TIME WITH DIURNAL
ACTIVITY BEING FAVORED.

SURFACE LOW CROSSES REGION LATE THURS INTO THURS NIGHT...WITH
COLD FRONT PUSHING SOUTH OF THE AREA EARLY FRI...BRINGING A RETURN
TO DRY CONDITIONS FRI INTO SAT.

SLIGHTLY BELOW SEASONABLE TEMPS WED DUE TO PRECIP...BUT WILL BE
DEPENDANT ON HOW QUICKLY THE WARM FRONT PASSES NORTH. SLIGHTLY
ABOVE SEASONABLE TEMPS REST OF THE PERIOD.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
VARIABLE CONDITIONS WILL EXIST AMONG THE TERMINALS THROUGH
TONIGHT. MODERATE TO HIGH CONFIDENCE IN LIFR OR WORSE CONDITIONS
ACROSS KISP/KGON...BUT ONLY MODERATE FOR KJFK. LOW TO MODERATE
CONFIDENCE IN CIGS/VSBYS ELSEWHERE. WINDS LIKELY LIGHT OVERNIGHT
THEN GENERALLY SW PICKING UP TO 10-15KT BY SUNDAY AFTERNOON. SOME
SEABREEZE INFLUENCE POSSIBLE FOR ALL TERMINALS EXCEPT KTEB AND KSWF.

THUNDERSTORMS WILL BE POSSIBLE EARLY AFTERNOON...BUT HAVE ONLY
PLACED CB ATTACHMENT LATE AFTERNOON/EARLY EVENING SUNDAY WHEN
HIGHEST CHANCES ARE EXPECTED.

OUTLOOK FOR 06Z SUNDAY THROUGH THURSDAY...
SUN NIGHT: VFR PROBABLE
MON: VFR...WITH SUB VFR POSSIBLE LATE AT NIGHT
TUE: SUB-VFR POSSIBLE...ESPECIALLY AT NIGHT
WED: SUB-VFR PROBABLE
THU: VFR TO MVFR PREVAILING

&&

.MARINE...
LAND OBS NEAR THE OCEAN WATERS HAVE ACTUALLY IMPROVED A BIT IN THE
PAST COUPLE OF HOURS...BUT WILL STILL EXTEND EXISTING MWS FOR
MARINE FOG THROUGH 9 AM THIS MORNING.

WINDS EXPECTED TO PICK UP TO AROUND 15 KT THIS AFTERNOON...WHICH
WILL BUILD SEAS TO AT LEAST 4 FT ON THE OCEAN WATERS. NOT ENOUGH
CONFIDENCE ATTM TO GO WITH SCA FOR 5 FT SEAS. IF IT WERE TO
OCCUR...DONT THINK IT WOULD BE WIDESPREAD...AND WOULD BE LIMITED
TO LATE AFTERNOON/EARLY EVENING.

SUB SCA CONDITIONS LIKELY THROUGH MONDAY NIGHT...THEN SEAS BUILD
IN RESPONSE TO A TIGHTENING GRADIENT ON TUES/WEDS. DECENT CHANCE
OF SCA CONDITIONS DURING THIS PERIOD...MAINLY ON THE OCEAN WATERS.

&&

.HYDROLOGY...
WIDESPREAD QPF VALUES WILL RANGE FROM 1/3 TO 1/2 INCH THROUGH
TONIGHT...BUT WILL EXPECT LOCALLY HEAVIER RAIN IN CONVECTION. SOME
AREAS COULD PICK UP OVER AN INCH OF QPF...POSSIBLY RESULTING IN
LOCALIZED URBAN AND POOR DRAINAGE ISSUES.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...
AVIATION...JC
MARINE...JC
HYDROLOGY...MPS
Hazardous weather outlook, May 24, 3:43 AM EDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
343 AM EDT SUN MAY 24 2009

CTZ005>012-NJZ002>006-011-NYZ067>081-251000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
343 AM EDT SUN MAY 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-251000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
343 AM EDT SUN MAY 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, May 24, 6:11 AM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
611 AM EDT SUN MAY 24 2009

NYZ070-241115-
NORTHERN WESTCHESTER-
611 AM EDT SUN MAY 24 2009

AN AREA OF THUNDERSTORMS HAS DEVELOPED OVER NORTHERN WESTCHESTER
COUNTY AND WILL SLOWLY TRACK EAST THIS MORNING. THESE STORMS WILL
PRODUCE HEAVY RAIN...RESULTING IN PONDING OF WATER ON AREA
ROADS...OCCASIONAL LIGHTNING STRIKES AND WIND GUSTS OVER 30 MPH.
MOTORISTS SHOULD EXERCISE CAUTION WHEN TRAVELING THIS MORNING.

MPS
Special weather statement, May 24, 6:22 AM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
622 AM EDT SUN MAY 24 2009

CTZ006-241115-
NORTHERN NEW HAVEN-
622 AM EDT SUN MAY 24 2009

...STRONG THUNDERSTORM WILL IMPACT NORTHERN NEW HAVEN COUNTY...

AT 620 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS 5 MILES SOUTHEAST OF SOUTHBURY...AND
MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL BE...
  NEAR BEACON FALLS BY 630 AM.
  NEAR NAUGATUCK BY 635 AM.
  5 MILES SOUTHEAST OF WATERBURY BY 640 AM.
  NEAR CHESHIRE BY 650 AM.
  NEAR CHESHIRE BY 655 AM.
  NEAR MERIDEN BY 705 AM.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

MPS
Special weather statement, May 24, 6:50 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
650 AM EDT SUN MAY 24 2009

CTZ006-007-010-241145-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN-
650 AM EDT SUN MAY 24 2009

...STRONG THUNDERSTORMS WILL IMPACT MIDDLESEX AND NORTHEASTERN NEW
HAVEN COUNTIES...

AT 649 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS NEAR WALLINGFORD...AND MOVING EAST
AT 20 MPH.

THESE STORMS WILL BE...
  NEAR WALLINGFORD BY 700 AM.
  5 MILES SOUTH OF MERIDEN BY 705 AM.
  NEAR DURHAM BY 720 AM.
  4 MILES SOUTH OF MIDDLETOWN BY 725 AM.
  5 MILES SOUTH OF PORTLAND BY 730 AM.

SMALL HAIL IS EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...IS OCCURRING
WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...
AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

MPS
Special weather statement, May 24, 6:53 AM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
653 AM EDT SUN MAY 24 2009

CTZ005-006-241145-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
653 AM EDT SUN MAY 24 2009

...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD AND WESTERN NEW HAVEN
COUNTIES...

AT 652 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS NEAR BETHEL...OR 7 MILES SOUTHWEST
OF NEWTOWN...AND MOVING NORTHEAST AT 20 MPH.

THESE STORMS WILL BE...
  NEAR NEWTOWN BY 710 AM.
  NEAR MONROE BY 720 AM.
  6 MILES NORTHWEST OF DERBY BY 735 AM.

SMALL HAIL IS EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...IS OCCURRING
WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...
AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

MPS
Special weather statement, May 24, 7:38 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
738 AM EDT SUN MAY 24 2009

CTZ006-010-241230-
NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN-
738 AM EDT SUN MAY 24 2009

...STRONG THUNDERSTORM WILL IMPACT CENTRAL NEW HAVEN COUNTY...

AT 736 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SEYMOUR...OR 6 MILES NORTH OF SHELTON...AND
MOVING EAST AT 15 MPH.

SMALL HAIL IS EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...IS OCCURRING
WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...
AND MINOR FLOODING OF POOR DRAINAGE AREAS. FREQUENT LIGHTNING IS
ALSO OCCURRING WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

MPS

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:04 AM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region86 min
May 24, 3:35 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region40 min
May 24, 4:20 PM EDTSevere Thunderstorm WarningOKXNaugatuck Valley Planning Region40 min
May 24, 4:51 PM EDTTornado WarningOKXNaugatuck Valley Planning Region24 min
May 24, 5:03 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region42 min
May 24, 5:39 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region51 min
May 24, 6:05 PM EDTTornado WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region25 min
May 24, 6:16 PM EDTSevere Thunderstorm WarningOKXSoutheastern Connecticut Planning Region44 min

Nearby

Flash Flood Warnings in Connecticut, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.